Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 290, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 2, 2007, 5:40 PM CDT for Johnson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 5:40 PM CDT (22:40 UTC)
- Expired
- Jul 2, 2007, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 022240
FFWFWD
TXC251-030145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA.
MORE RAIN TO THE SOUTH WILL SPREAD ACROSS THE COUNTY THROUGH
630 PM CDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS...
KEENE...JOSHUA...GODLEY...CLEBURNE...BURLESON AND ALVARADO
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3217 9755 3229 9710 3255 9710 3255 9760
3223 9760
$$4 follow-up statements
000
WGUS74 KFWD 022351
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT MON JUL 2 2007
TXC251-030145-
JOHNSON TX-
649 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
JOHNSON COUNTY...
AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH VERY HEAVY RAIN JUST NORTH OF LILLIAN. LIGHT TO
MODERATE RAIN COVERED THE CENTRAL PORTION OF THE COUNTY. MOVEMENT
WAS NORTH AT 15 MPH.
RAINFALL OF AROUND 1 INCH PER HOUR HAS FALLEN WITH THESE STORMS.
RUNOFF FROM THIS RAIN WILL CONTINUE THE THREAT OF FLOODING OF
CREEKS...DITCHES...STREETS...AND LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 3217 9755 3229 9710 3255 9710 3255 9760
3223 9760
$$000
WGUS74 KFWD 030059
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT MON JUL 2 2007
TXC251-030145-
JOHNSON TX-
756 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
JOHNSON COUNTY...
AT 756 PM CDT...ONLY LIGHT RAIN WAS FALLING OVER THE SOUTHERN
PORTION OF THE COUNTY. ALTHOUGH NO ADDITIONAL FLOODING HAS BE
REPORTED....MINOR FLOODING OF STREETS AND SOME RURAL ROADS IS
EXPECTED TO CONTINUE FOR ANOTHER HOUR OR SO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS...
KEENE...JOSHUA...GODLEY...BURLESON AND ALVARADO
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3217 9755 3229 9710 3255 9710 3255 9760
3223 9760
$$000
WGUS74 KFWD 030124
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT MON JUL 2 2007
TXC251-030145-
JOHNSON TX-
822 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
JOHNSON COUNTY...
AT 822 PM CDT...SOME LIGHT RAIN WILL CONTINUE TO FALL OVER THE
SOUTHERN AREAS OF THE COUNTY THROUGH 845 PM CDT. ALTHOUGH HIGH WATER
WILL REMAIN IN SOME AREAS FOR ANOTHER HOUR OR SO...ADDITIONAL FLASH
FLOODING IS NOT EXPECTED AND THE WARNING WILL BE ALLOWED TO EXPIRE
AT 845 PM CDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS...
KEENE...JOSHUA...GODLEY...BURLESON AND ALVARADO
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3217 9755 3229 9710 3255 9710 3255 9760
3223 9760
$$000
WGUS74 KFWD 030135
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT MON JUL 2 2007
TXC251-030146-
JOHNSON TX-
836 PM CDT MON JUL 2 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR JOHNSON
COUNTY...
LAT...LON 3217 9755 3229 9710 3255 9710 3255 9760
3223 9760
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:34 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 2:34 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 234 PM CDT MON JUL 2 2007 .DISCUSSION... UPPER LOW REMAINS CENTERED OVER NORTH TEXAS TODAY. EXPECTATIONS CONTINUE TO BE THAT THIS LOW CENTER WILL SLIDE SOUTH AND MOVE INTO NORTHERN MEXICO NEAR THE BIG BEND BY THURSDAY. THIS DOES NOT MEAN THE END TO RAIN IN OUR AREA BECAUSE THE WESTERN HIGH WILL REMAIN NEAR THE FOUR CORNERS AREA WITH AN EXTENSION OF THE BERMUDA HIGH SLIDING SOUTHWEST INTO THE EASTERN GULF OF MEXICO BY SATURDAY. BETWEEN THESE TWO HIGH PRESSURE CENTERS A TROF WILL REMAIN OVER TEXAS BRINGING CONTINUED RAIN CHANCES. WE ARE EXPECTING WIDESPREAD THREE INCHES OF AVERAGE RAINFALL IN NORTH TEXAS THROUGH THURSDAY MORNING...WITH A NUMBER OF AREAS GETTING UP TO SIX INCHES. WIDESPREAD PRECIPITATION SHOULD DIMINISH WEDNESDAY NIGHT INTO THURSDAY AS THE LOW MOVES INTO SOUTH TEXAS...BUT AFTERNOON SCATTERED CONVECTION SHOULD CONTINUE THROUGH THE WEEKEND AND LIKELY BEYOND. WITH PRECIPITATION LESS WIDESPREAD THIS WEEKEND THROUGH NEXT WEEK...WE ARE EXPECTING HIGH TEMPERATURES TO CLIMB INTO THE LOW TO MID 90S. DEW POINTS WILL REMAIN IN THE 70S SO HEAT INDEX VALUES WILL APPROACH TRIPLE DIGITS IN THE AFTERNOONS. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 86 75 86 73 / 60 80 50 60 50 WACO, TX 74 86 74 84 74 / 50 80 60 70 50 PARIS, TX 74 84 72 84 71 / 60 80 40 60 30 DENTON, TX 72 85 73 84 73 / 60 70 50 60 50 MCKINNEY, TX 73 84 72 84 70 / 60 80 50 60 50 DALLAS, TX 75 87 75 86 73 / 60 80 50 60 50 TERRELL, TX 74 85 73 84 72 / 60 80 50 60 50 CORSICANA, TX 74 84 73 85 74 / 60 80 50 60 50 TEMPLE, TX 75 85 72 83 74 / 50 80 60 70 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 06/84
Hazardous weather outlook, Jul 2, 3:49 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 349 PM CDT MON JUL 2 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 349 PM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT. NUMEROUS THUNDERSTORMS AND RAIN SHOWERS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TONIGHT. LOCALLY HEAVY RAINFALL WILL RESULT FROM THE SHOWERS AND STORMS...WHICH MAY AGGRAVATE THE FLOODING SITUATION. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN ALSO BE EXPECTED FROM THE STORMS. .DAYS TWO THROUGH SEVEN... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. HEAVY RAINFALL WILL BE POSSIBLE...WHICH WILL AGAIN CONTINUE THE FLOODING THREAT. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. SHOWER AND THUNDERSTORM COVERAGE WILL DECREASE BY LATE IN THE WEEK...BUT LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION FOR FLOODING REPORTS AND FOR MICROBURSTS MAY BE REQUIRED TONIGHT. 06
In the hours before
Special weather statement, Jul 2, 12:46 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1246 PM CDT MON JUL 2 2007 TXZ103-118-119-021830- DENTON TX-TARRANT TX-DALLAS TX- 1246 PM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DALLAS COUNTY SOUTHEASTERN DENTON COUNTY NORTHEASTERN TARRANT COUNTY AT 1246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SEVERAL AREAS OF VERY HEAVY RAIN DEVELOPING ACROSS NORTHEAST TARRANT COUNTY...NORTHWEST DALLAS COUNTY AND SOUTHEAST DENTON COUNTY. THE HEAVIEST RAINS WERE LOCATED NEAR FLOWER MOUND...NEAR WATAUGA...NEAR DFW AIRPORT...NEAR COPPELL...AND NEAR EULESS. MOVEMENT WAS NORTHEAST AT 15 MPH. CITIES THAT WILL BE AFFECTED BY HEAVY RAINS AND FREQUENT LIGHTNING THROUGH 130 PM INCLUDE... GRAPEVINE...COLLEYVILLE...KELLER...EULESS...NORTH RICHLAND HILLS...FLOWER MOUND...TROPHY CLUB...IRVING AND CARROLLTON. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3278 9734 3277 9685 3317 9684 3317 9723
Special weather statement, Jul 2, 4:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 451 PM CDT MON JUL 2 2007 TXZ118-022215- TARRANT TX- 451 PM CDT MON JUL 2 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TARRANT COUNTY AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF RICHLAND HILLS...MOVING NORTH AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...BEDFORD...BLUE MOUND...COLLEYVILLE...DALWORTHINGTON GARDENS...FORT WORTH...HALTOM CITY...HASLET...HURST...KELLER...NORTH RICHLAND HILLS...PANTEGO... RICHLAND HILLS...SAGINAW...SOUTHLAKE AND WATAUGA. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3265 9732 3269 9711 3299 9715 3295 9742
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:54 PM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jul 2, 8:18 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| Jul 2, 9:04 AM CDT | Flash Flood Warning | FWD | Stephens | 3 hr |
| Jul 2, 10:40 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jul 2, 12:46 PM CDT | Special Weather Statement | FWD | Denton | 44 min |
| Jul 2, 4:51 PM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| Jul 2, 5:08 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jul 2, 5:23 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 2, 5:34 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 2, 6:16 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| Jul 2, 6:48 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.